Alert archive / Louisiana / Flood Watches in 2021
Flood Watch 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flood watch at Jun 4, 2021, 10:05 AM CDT for 7 parishes in Louisiana; Hardin County, Jasper County, Newton County, Texas. It was in force for 57 hr.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2021, 10:05 AM CDT (15:05 UTC)
- Expired
- Jun 6, 2021, 7:00 PM CDT
- In force
- 57 hr
- Issued by
- NWS Lake Charles, LA
- Flood severity
- None
Counties Allen Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX
The radar
The Lake Charles radar (KLCH), 45 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 3.1 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
688 WGUS64 KLCH 041505 FFALCH URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Lake Charles LA 1005 AM CDT Fri Jun 4 2021 LAZ033-041>045-052>055-073-074-050900- /O.NEW.KLCH.FA.A.0001.210604T1505Z-210607T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Including the cities of Roanoke, Topsy, Richard, Opelousas, Abbeville, Johnson Bayou, Branch, Kaplan, Burns Point, Creole, Klondike, Patterson, Welsh, Eunice, Jennings, St. Martinville, Rayne, Grand Lake, New Iberia, Rutherford Beach, Sulphur, Meaux, Bayou Vista, Lake Charles, Intracoastal City, Grand Chenier, Cameron, Crowley, Lafayette, Franklin, Lawtell, Berwick, Morgan City, Breaux Bridge, Hathaway, Church Point, Forked Island, Lake Arthur, Cade, Hackberry, Centerville, and Stephensville 1005 AM CDT Fri Jun 4 2021 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... The National Weather Service in Lake Charles has issued a * Flood Watch for portions of central Louisiana...south central Louisiana and southwest Louisiana, including the following areas, in central Louisiana, St. Landry. In south central Louisiana, Iberia, Lafayette, Lower St. Martin, St. Mary and Upper St. Martin. In southwest Louisiana, Acadia, Calcasieu, East Cameron, Jefferson Davis, Vermilion and West Cameron. * Through Sunday evening * Complexes of showers and thunderstorms will occur throughout the next few days. There is the potential for an additional 2 to 5 inches of rain with localized higher amounts. This rain will fall over very saturated grounds increasing the risk for flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ APD
4 follow-up statements
643 WGUS64 KLCH 050238 FFALCH Flood Watch National Weather Service Lake Charles LA 938 PM CDT Fri Jun 4 2021 LAZ033-041>045-052>055-073-074-051100- /O.CON.KLCH.FA.A.0001.000000T0000Z-210607T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Including the cities of Roanoke, Topsy, Richard, Opelousas, Abbeville, Johnson Bayou, Branch, Kaplan, Burns Point, Creole, Klondike, Patterson, Welsh, Eunice, Jennings, St. Martinville, Rayne, Grand Lake, New Iberia, Rutherford Beach, Sulphur, Meaux, Bayou Vista, Lake Charles, Intracoastal City, Grand Chenier, Cameron, Crowley, Lafayette, Franklin, Lawtell, Berwick, Morgan City, Breaux Bridge, Hathaway, Church Point, Forked Island, Lake Arthur, Cade, Hackberry, Centerville, and Stephensville 938 PM CDT Fri Jun 4 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... The Flood Watch continues for * Portions of central Louisiana...south central Louisiana and southwest Louisiana, including the following areas, in central Louisiana, St. Landry. In south central Louisiana, Iberia, Lafayette, Lower St. Martin, St. Mary and Upper St. Martin. In southwest Louisiana, Acadia, Calcasieu, East Cameron, Jefferson Davis, Vermilion and West Cameron. * Through Sunday evening * Complexes of showers and thunderstorms will occur throughout the weekend. There is the potential for an additional 2 to 5 inches of rain with localized higher amounts. This rain will fall over very saturated grounds increasing the risk for flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Rua
212 WGUS64 KLCH 051806 FFALCH Flood Watch National Weather Service Lake Charles LA 106 PM CDT Sat Jun 5 2021 TXZ201-215-216-261-262-060300- /O.EXA.KLCH.FA.A.0001.000000T0000Z-210607T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hardin-Jefferson-Orange-Southern Jasper-Southern Newton- Including the cities of Sea Rim State Park, Buna, Silsbee, Gist, Evadale, Beaumont, Deweyville, Lumberton, Sabine Pass, Vidor, Orange, and Bridge City 106 PM CDT Sat Jun 5 2021 ...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... The National Weather Service in Lake Charles has expanded the * Flood Watch to include a portion of southeast Texas, including the following areas, Hardin, Jefferson, Orange, Southern Jasper and Southern Newton. * Through Sunday evening * More showers and thunderstorms are forecasted again today through Sunday. There is the potential for an additional 1 to 3 inches of rain with locally higher amounts. This rain will fall over very saturated grounds increasing the risk for flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay away or be swept away. River banks and culverts can become unstable and unsafe. A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ LAZ033-041>045-052>055-073-074-060300- /O.CON.KLCH.FA.A.0001.000000T0000Z-210607T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Including the cities of Roanoke, Topsy, Richard, Opelousas, Abbeville, Johnson Bayou, Branch, Kaplan, Burns Point, Creole, Klondike, Patterson, Welsh, Eunice, Jennings, St. Martinville, Rayne, Grand Lake, New Iberia, Rutherford Beach, Sulphur, Meaux, Bayou Vista, Lake Charles, Intracoastal City, Grand Chenier, Cameron, Crowley, Lafayette, Franklin, Lawtell, Berwick, Morgan City, Breaux Bridge, Hathaway, Church Point, Forked Island, Lake Arthur, Cade, Hackberry, Centerville, and Stephensville 106 PM CDT Sat Jun 5 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... The Flood Watch continues for * Portions of central Louisiana...south central Louisiana and southwest Louisiana, including the following areas, in central Louisiana, St. Landry. In south central Louisiana, Iberia, Lafayette, Lower St. Martin, St. Mary and Upper St. Martin. In southwest Louisiana, Acadia, Calcasieu, East Cameron, Jefferson Davis, Vermilion and West Cameron. * Through Sunday evening * More showers and thunderstorms are forecasted again today through Sunday. There is the potential for an additional 1 to 3 inches of rain with locally higher amounts. This rain will fall over very saturated grounds increasing the risk for flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay away or be swept away. River banks and culverts can become unstable and unsafe. A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ K. Kuyper
362 WGUS64 KLCH 060250 FFALCH Flood Watch National Weather Service Lake Charles LA 950 PM CDT Sat Jun 5 2021 LAZ033-041>045-052>055-073-074-TXZ201-215-216-261-262-061600- /O.CON.KLCH.FA.A.0001.000000T0000Z-210607T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-Hardin-Jefferson-Orange-Southern Jasper-Southern Newton- Including the cities of Roanoke, Sea Rim State Park, Silsbee, Beaumont, Topsy, Richard, Deweyville, Opelousas, Lumberton, Evadale, Abbeville, Johnson Bayou, Branch, Kaplan, Orange, Burns Point, Creole, Buna, Klondike, Patterson, Welsh, Eunice, Jennings, St. Martinville, Rayne, Grand Lake, New Iberia, Rutherford Beach, Sabine Pass, Sulphur, Meaux, Bayou Vista, Lake Charles, Intracoastal City, Grand Chenier, Cameron, Crowley, Lafayette, Franklin, Lawtell, Berwick, Morgan City, Gist, Breaux Bridge, Hathaway, Bridge City, Church Point, Forked Island, Lake Arthur, Cade, Vidor, Hackberry, Centerville, and Stephensville 950 PM CDT Sat Jun 5 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... The Flood Watch continues for * Portions of Louisiana and southeast Texas, including the following areas, in Louisiana, Acadia, Calcasieu, East Cameron, Iberia, Jefferson Davis, Lafayette, Lower St. Martin, St. Landry, St. Mary, Upper St. Martin, Vermilion and West Cameron. In southeast Texas, Hardin, Jefferson, Orange, Southern Jasper and Southern Newton. * Through Sunday evening * More showers and thunderstorms are forecasted for this weekend and early next week. There is the potential for an additional 1 to 3 inches of rain with locally higher amounts. This rain will fall over very saturated grounds increasing the risk for flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay away or be swept away. River banks and culverts can become unstable and unsafe. A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ 87
171 WGUS64 KLCH 060827 FFALCH Flood Watch National Weather Service Lake Charles LA 327 AM CDT Sun Jun 6 2021 LAZ030>032-061700- /O.EXA.KLCH.FA.A.0001.000000T0000Z-210607T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Beauregard-Allen-Evangeline- Including the cities of Bundick Lake, Reddell, Oakdale, St. Landry, Mamou, Oretta, Fields, Ville Platte, De Ridder, Kinder, and Beaver 327 AM CDT Sun Jun 6 2021 ...FLOOD WATCH IN EFFECT THROUGH THIS EVENING... The National Weather Service in Lake Charles has expanded the * Flood Watch to include portions of central Louisiana and southwest Louisiana, including the following areas, in central Louisiana, Evangeline. In southwest Louisiana, Allen and Beauregard. * Through this evening * More showers and thunderstorms are forecasted for this weekend and early next week. There is the potential for an additional 1 to 3 inches of rain with locally higher amounts. This rain will fall over very saturated grounds increasing the risk for flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay away or be swept away. River banks and culverts can become unstable and unsafe. A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ LAZ033-041>045-052>055-073-074-TXZ201-215-216-261-262-061700- /O.CON.KLCH.FA.A.0001.000000T0000Z-210607T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ St. Landry-Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-Hardin-Jefferson-Orange-Southern Jasper-Southern Newton- Including the cities of Roanoke, Sea Rim State Park, Silsbee, Beaumont, Topsy, Richard, Deweyville, Opelousas, Lumberton, Evadale, Abbeville, Johnson Bayou, Branch, Kaplan, Orange, Burns Point, Creole, Buna, Klondike, Patterson, Welsh, Eunice, Jennings, St. Martinville, Rayne, Grand Lake, New Iberia, Rutherford Beach, Sabine Pass, Sulphur, Meaux, Bayou Vista, Lake Charles, Intracoastal City, Grand Chenier, Cameron, Crowley, Lafayette, Franklin, Lawtell, Berwick, Morgan City, Gist, Breaux Bridge, Hathaway, Bridge City, Church Point, Forked Island, Lake Arthur, Cade, Vidor, Hackberry, Centerville, and Stephensville 327 AM CDT Sun Jun 6 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flood Watch continues for * Portions of Louisiana and southeast Texas, including the following areas, in Louisiana, Acadia, Calcasieu, East Cameron, Iberia, Jefferson Davis, Lafayette, Lower St. Martin, St. Landry, St. Mary, Upper St. Martin, Vermilion and West Cameron. In southeast Texas, Hardin, Jefferson, Orange, Southern Jasper and Southern Newton. * Through this evening * More showers and thunderstorms are forecasted for this weekend and early next week. There is the potential for an additional 1 to 3 inches of rain with locally higher amounts. This rain will fall over very saturated grounds increasing the risk for flooding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay away or be swept away. River banks and culverts can become unstable and unsafe. A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible flood warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flood watch went out at Jun 4, 3:28 AM CDT, 6 hours 37 minutes earlier.
Area forecast discussion, Jun 4, 3:28 AM CDT, 6 hours 37 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 328 AM CDT Fri Jun 4 2021 .Short Term (Today through Saturday Night)... Large area of light rain over the area this morning with heavier showers and thunderstorms over the gulf extending into South Central Louisiana. Very wet period still looks on tap across the region through the short term period as a stationary frontal boundary and upper low over Texas continues to provide the mechanisms for periods of rain and thunderstorms. Did contemplate the issuance of a flash flood watch, but decided to hold off for now as atmosphere looks to be worked over at this time with activity not making good progress inland. That said isolated flash flooding is still possible today with the area already saturated and the potential for some areas of heavy rain with efficient rain producing/slow moving thunderstorms. Flash flood watch may be needed for tonight and more likely Saturday and Sunday as heavier amounts become more widespread. 27 .Long Term (Sunday through Friday)... The unsettled weather pattern will continue through Wednesday as the upper air pattern will be fairly stagnate with an upper level trough/low over OK/TX only slowly moving east/northeast to MO/AR/LA by Wednesday. This will continue to place our region within the south to southwest flow, with intermittent disturbances and abundant Gulf moisture, to bring daily showers and thunderstorms most likely during the afternoon hours. With mostly cloudy to cloudy skies, overnight lows will average above normal and daytime highs below normal through the period. For Thursday and Friday, the upper level trough expected to weaken with chances of showers and thunderstorms diminishing. However, with still abundant moisture and instability aloft, can expect afternoon showers and thunderstorms in the 30-40% range. Morning lows in the lower to mid 70s, and afternoon highs in the upper 80s expected during this period. DML && .PRELIMINARY POINT TEMPS/POPS... AEX 82 69 81 69 / 70 40 90 60 LCH 80 71 81 71 / 90 60 90 70 LFT 82 71 79 71 / 80 50 90 70 BPT 80 70 81 71 / 90 70 90 60 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Jun 4, 5:25 AM CDT, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 525 AM CDT Fri Jun 4 2021 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-051030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron- Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton- Southern Jasper-Southern Newton- 525 AM CDT Fri Jun 4 2021 This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. However localized flash flooding is possible in area of heavier showers and thunderstorms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low risk of flash flooding across the area Saturday and Sunday with showers and thunderstorms showers and thunderstorms continuing through much of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-450-452-455-470-472-475-051030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 525 AM CDT Fri Jun 4 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 8:53 PM CDT | River Flood Warning | LCH | Calcasieu | 16 hr |
| Jun 4, 4:30 PM CDT | Tornado Warning | LCH | Cameron | 30 min |
| Jun 4, 4:31 PM CDT | Special Marine Warning | LCH | 59 min | |
| Jun 4, 5:03 PM CDT | Tornado Warning | LCH | Cameron | 27 min |
| Jun 4, 5:13 PM CDT | Special Marine Warning | LCH | 47 min | |
| Jun 4, 6:49 PM CDT | Tornado Warning | LCH | Cameron | 26 min |
| Jun 4, 6:55 PM CDT | Special Marine Warning | LCH | 20 min |
Nearby
Flood Watches in Louisiana, 2021Flood Watches in Texas, 2021Every flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.